Anticoagulant Drugs Quiz: Trivia! MCQ

12 Questions | Total Attempts: 1252

SettingsSettingsSettings
Please wait...
Anticoagulant Drugs Quiz: Trivia! MCQ

Are you aware of anticoagulant drugs and the role they play in medicine? Anticoagulants are commonly known as blood thinners. The objective of these medications is to prevent or reduce blood coagulation, which prolongs clotting time. Anticoagulants are used in the treatment of thrombotic disorders. Two examples of anticoagulants include Coumadin and Heparin. These are the drugs most prescribed for this condition. Get ready to take this quiz. Good luck.


Questions and Answers
  • 1. 
    A 54-year-old woman suffering from asthma was brought to the emergency room because of a sudden offset of left side paresis. Imaging studies confirmed the diagnosis of thromboembolic stroke and the patient started a treatment that included a drug that acts by blocking platelet ADP receptors. Which of the following drugs has this mechanism of action?
    • A. 

      Warfarin

    • B. 

      Aminocaproic acid

    • C. 

      Alteplase

    • D. 

      Clopidogrel

    • E. 

      Heparin

    • F. 

      Aspirin

  • 2. 
    A 34-year-old man admitted to the hospital with the presumptive diagnosis of pulmonary thromboembolism started a treatment that included a drug that acts by accelerating the binding between antithrombin III and clotting factor proteases. Which of the following drugs has this mechanism of action?
    • A. 

      Warfarin

    • B. 

      Aminocaproic acid

    • C. 

      Alteplase

    • D. 

      Clopidogrel

    • E. 

      Heparin

    • F. 

      Aspirin

  • 3. 
    A 30-year-old woman presented to her family physician complaining of black, tarry stools. The woman had had a prosthetic valve replacement four months ago for severe aortic stenosis secondary to rheumatic disease and had been receiving daily anticoagulant therapy since then. Physical examination revealed subconjunctival hemorrhage and bruises on arms and legs. Which of the following drugs most likely caused the patient’s symptoms and signs?
    • A. 

      Streptokinase

    • B. 

      Aspirin

    • C. 

      Heparin

    • D. 

      Warfarin

    • E. 

      Aminocaproic acid

    • F. 

      Lepirudin

  • 4. 
    A 42-year-old woman suffering from systemic lupus erythematosus was admitted to the hospital with substernal, non-radiating pain that awakened her from sleep. Physical examination showed a patient in moderate distress, complaining of chest pain that got worse by thoracic motion. Vital signs included temperature 103° F, pulse 90 bpm, blood pressure 150/90 mm Hg, respirations 18/min. Auscultation revealed a precordial systolic and diastolic friction rub. Which of the following drug classes would be absolutely contraindicated for this patient?
    • A. 

      Nonsteroidal anti-inflammatory drugs

    • B. 

      Fibrinolytic drugs

    • C. 

      Glucocorticoids

    • D. 

      Opioids

    • E. 

      Antibiotics

  • 5. 
    A 51-year-old man was admitted to the hospital because he found red blood in his stools and pink urine. Two weeks previously the man had started treatment with warfarin for recurrent deep venous thrombosis. On physical examination, the patient appeared pale and diaphoretic. Vital signs were: blood pressure 85/55 mm Hg, heart rate 105 bpm, respirations 20/min. Appropriate therapy was started. Which of the following drugs was most likely administered IV to the patient?
    • A. 

      Vitamin K

    • B. 

      Aminocaproic acid

    • C. 

      Protamine sulfate

    • D. 

      Alteplase

    • E. 

      Fresh frozen plasma

  • 6. 
    A 32-year-old man suffering from hemophilia A was admitted to the dentist's office for a tooth extraction. The patient received an SC injection of desmopressin, a drug that was effective for the patient in the past, in preparation for minor surgery. Which of the following statements best explains why desmopressin was an appropriate therapy for the patient?
    • A. 

      It increases the plasma levels of factor VIII

    • B. 

      It increases the intestinal absorption of vit K

    • C. 

      It has a pronounced antifibrinolytic activity

    • D. 

      It inhibits the activity of antithrombin III

    • E. 

      It inhibits the activity of protein C and S

  • 7. 
    Which of the following agents can act as an antidote to manage bleeding due to fibrinolytic therapy?
    • A. 

      Alteplase

    • B. 

      Vitamin K

    • C. 

      Clopidogrel

    • D. 

      Protamine sulfate

    • E. 

      Aminocaproic acid

  • 8. 
    A 62-year-old woman complained to her physician of nose bleeding and red eyes. The woman has been receiving warfarin for one month because of deep venous thrombosis. Four days ago she started treatment with erythromycin for acute pharyngitis. Which of the following was most likely the reason for the patient‘s symptoms?
    • A. 

      Erythromycin-induced inhibition of clotting factors synthesis

    • B. 

      Erythromycin-induced inhibition of warfarin metabolism

    • C. 

      Warfarin-induced microvascular thrombosis of nasal mucosa

    • D. 

      Erythromycin-induced decrease of intestinal absorption of vit K

    • E. 

      Warfarin-induced decreased of vit K production by intestinal flora

  • 9. 
    A 56-year-old man, admitted to the hospital with myocardial infarction, underwent a percutaneous coronary angioplasty for the revascularization of his left coronary. Which of the following drugs were most likely given IV during the procedure?
    • A. 

      Warfarin

    • B. 

      Clopidogrel

    • C. 

      Protamine

    • D. 

      Aminocaproic acid

    • E. 

      Plasminogen

    • F. 

      Abciximab

  • 10. 
    A 64-year-old man, admitted to the hospital with the presumptive diagnosis of pulmonary embolism, started an appropriate emergency therapy. Three days later his finger became discolored and laboratory tests showed the following: WBC 10.2 x 103/mm3   (normal 4.3-10.8), RBC 4.8 x 106/mm3      (normal 3.5-5.0), platelets 75 x 103/mm3 (normal 140-440). Which of the following drugs most likely caused the patient’s symptoms and signs?
    • A. 

      Vit K

    • B. 

      Aspirin

    • C. 

      Heparin

    • D. 

      Warfarin

    • E. 

      Alteplase

    • F. 

      Aminocaproic acid

  • 11. 
    A 50-year-old man is found in a coma after he was admitted to the hospital following an acute myocardial infarction. CT scan of the head shows intracranial hemorrhage in the left hemisphere. Which of the following drugs is most likely to increase the risk of this hemorrhage?
    • A. 

      Aspirin

    • B. 

      Warfarin

    • C. 

      Streptokinase

    • D. 

      Ticlopidine

  • 12. 
    A 58-year-old man with a history of unstable angina was given clopidogrel as a prophylactic treatment. Which of the following molecular actions most likely mediated the therapeutic effect of the drug in the patient’s disease?
    • A. 

      Vitamin K antagonism

    • B. 

      Noncompetitive blockade of the IIb/IIIa receptor complex

    • C. 

      Irreversible blockade of platelet ADP receptors

    • D. 

      Inhibition of cyclooxygenase

Back to Top Back to top